Alert archive / Maine / Beach Hazards Statements in 2025
Beach Hazards Statement 5, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jun 26, 2025, 4:15 PM EDT for Hancock County, Washington County, Maine. It took effect at Jun 27, 2025, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2025, 4:15 PM EDT (20:15 UTC)
- In effect from
- Jun 27, 2025, 8:00 AM EDT
- Expired
- Jun 27, 2025, 7:41 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 8.3 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1569 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
257 WHUS41 KCAR 262015 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 415 PM EDT Thu Jun 26 2025 MEZ029-030-270900- /O.NEW.KCAR.BH.S.0005.250627T1200Z-250628T0000Z/ Coastal Hancock-Coastal Washington- 415 PM EDT Thu Jun 26 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WHAT....The mild temperatures in the lower to mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently in the upper 40s to lower 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From Friday morning through Friday evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone in the water. Anyone on a boat or paddlecraft should use extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
2 follow-up statements
334 WHUS41 KCAR 270644 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 244 AM EDT Fri Jun 27 2025 MEZ029-030-280000- /O.CON.KCAR.BH.S.0005.250627T1200Z-250628T0000Z/ Coastal Hancock-Coastal Washington- 244 AM EDT Fri Jun 27 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...The mild temperatures in the lower to mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently in the upper 40s to lower 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From Friday morning through Friday evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone in the water. Anyone on a boat or paddlecraft should use extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
032 WHUS41 KCAR 272341 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 741 PM EDT Fri Jun 27 2025 MEZ029-030-280045- /O.CAN.KCAR.BH.S.0005.000000T0000Z-250628T0000Z/ Coastal Hancock-Coastal Washington- 741 PM EDT Fri Jun 27 2025 ...BEACH HAZARDS STATEMENT IS CANCELLED... The Beach Hazards Statement has ended this evening. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 26, 12:45 PM EDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 26, 12:45 PM EDT, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1245 PM EDT Thu Jun 26 2025 .SYNOPSIS... High pressure will remain across the region through early Friday, then exit across the Maritimes late. Low pressure approaches from the west Friday night and Saturday, crosses Maine Saturday night, then exits across the Maritimes Sunday and Sunday night. A weak warm front will cross the area on Monday. && .NEAR TERM /THROUGH TONIGHT/... Update... Surface high pressure will remain ridged across the region today. Aloft, a disturbance moving around an upper low centered near Labrador will cross the region this afternoon. High/mid level clouds of various thicknesses will accompany the disturbance. High temperatures will range from the upper 60s to around 70 north, to the lower to mid 70s Downeast. Have updated to adjust for current conditions along with expected afternoon temperatures and clouds. Previous Discussion... Today... The clouds will be at fairly high levels, generally 15-20,000 ft, though western portions of the area from Greenville to Bangor to Bar Harbor could briefly see clouds down to about 12,000 ft. Can't rule out a light sprinkle, mainly in western portions of the forecast area, but that's about it and don't think it will be enough to wet the pavement. Light NW breeze, except light S breeze near the coast in the afternoon from a sea breeze. Tonight... Clouds decrease late afternoon into the evening from NW to SE, leaving mostly clear skies tonight with just a few high clouds. Another cool night, with light winds and good radiational cooling, and lows in the 40s to low 50s. Readings will be similar to Wednesday night over the north, and about 5 degrees F cooler Downeast. Went cooler than NBM and most model guidance for low temperatures. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... Northern stream ridging builds across the area on Friday with associated subsidence keeping things dry. There should be though an increase in mainly high clouds by afternoon, especially across western zones. Highs on Friday should be near to slightly below normal. The models differ in the timing of the onset of precipitation Friday night. The ECMWF is most progressive, as it is most progressive with a 700 mb northern stream shortwave, while other models are much less progressive with the 700 mb shortwave. All models show low level frontogenesis developing along an axis from the central/southern Central Highlands southeastward into Downeast Maine. Given the flow aloft, it makes sense given the flow aloft that precipitation would be mainly concentrated in the area with the frontogenesis. This aligns more with a non- ECMWF solution, so leaned strongly towards this for pops. As a result would expect most, if not all the rain Friday night to be confined from the Central Highlands into Downeast Maine, with limited, if any rainfall to the north. Lows Friday night should be around 5 degrees below normal. The aforementioned 700 mb shortwave does lift northward Saturday followed by the 850 mb warm front lifting northeast through the region Saturday night. This coupled with developing isentropic lift should support a period of rain during this time frame. Moderate, to possibly locally heavy rainfall should be focused mainly along the 850 warm front/maximum of low level frontogenesis/area of strongest isentropic lift, along with the support of a 35-50KT low level jet, which overlap in this case over the central/southern Central Highlands into Downeast Maine for most of this time frame. Highs Saturday should be around 10-20 degrees below normal (largest departure over areas with the heaviest rainfall). Lows Saturday night should be near to a few degrees below normal. From Friday night-Saturday night around 1-1.5 inches of rain is forecast from Central/Southern portions of the Central Highlands down into Downeast Maine. Lesser amounts are expected S of a St Zacharie to Katahdin to Danforth line, with less than 1/4 of an inch possible across the Saint Johns Valley. With this rainfall below FFG, and expected to occur over 12-24 hours, no significant hydrologic issues are expected, however, the ponding of water in roadways in low lying areas cannot be ruled out from the Central Highlands into Downeast Maine. Last, but not least, showalter indices do support a slight chance of thunder along coastal Hancock late Saturday afternoon/early Saturday evening. && .LONG TERM /SUNDAY THROUGH THURSDAY/... Northern stream ridging builds in Sunday-Monday, then exits to the east Monday night. Models agree that an exiting 500 mb trough ahead of the shortwave could bring some mainly scattered showers on Sunday, then suggest that Sunday night-Monday should be mainly dry. However, all models do bring through some weak shortwaves (non-coherently) in this time frame, so account for this with slight chance pops. Depending on how quickly the northern steam ridging exits, there could be a chance for some showers across far western zones late Monday night. The models then all build in a mean northern stream trough into the northeast Tuesday-Wednesday. However they differ on the timing and coherence of the individual shortwaves which do this. The GFS and ECMWF suggest the bulk of the energy moves through Tuesday into Tuesday night, while the CMC delays this push until Wednesday. For now leaned more towards the GFS/ECMWF consistent with most ensemble members. Noting a slowing trend with this system from last night, so would not be surprised though, if things ultimately worked slower than currently forecast, which is why pops were limited to likely. Temperatures should be below normal on Sunday, near normal Sunday night and Monday, then above normal Monday night- Wednesday. && .AVIATION /17Z THURSDAY THROUGH MONDAY/... NEAR TERM: VFR this afternoon through tonight. North/northwest winds 5 to 10 knots, becoming variable this afternoon except becoming south/southwest along the Downeast coast this afternoon. Variable winds 5 to 10 knots tonight. SHORT TERM: Friday-Friday evening: VFR. Late Friday night-Saturday night: MVFR or lower likely at southern terminals and possible at northern terminals, with the best chance for MVFR or lower at northern terminals Saturday night. S-SW winds G15-20KT possible late Friday night-Saturday. LLWS possible Saturday-Saturday night at southern terminals. Sunday-Monday: Mainly VFR, with a chance for MVFR in any showers. LLWS possible Sunday at southern terminals. && .MARINE... NEAR TERM: Winds/seas below small craft advisory levels this afternoon through tonight. SHORT TERM: A relaxed pressure gradient over the waters Friday and Friday night will limit winds to 10 kt or less and seas to 2 ft or less. The pressure gradient increases on Saturday and remains moderate into Saturday night, this should bring SCA conditions to the coastal ocean waters during this time frame, with conditions just below SCA levels on the intra-coastal waters. The pressure gradient relaxes again on Sunday, with winds diminishing to 10 kt or less again, with this continuing through Monday. Seas though on the coastal ocean waters could be slow to subside due to long period swells, so SCA conditions could linger over the coastal ocean waters on Sunday as a result. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Norcross/Foisy Short Term...Maloit Long Term...Maloit Aviation...Norcross/Maloit Marine...Norcross/Maloit
Hazardous weather outlook, Jun 25, 9:43 PM EDT, 18 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 943 PM EDT Wed Jun 25 2025 MEZ001>006-010-011-015>017-029>032-270145- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 943 PM EDT Wed Jun 25 2025 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-270145- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 943 PM EDT Wed Jun 25 2025 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. AStrauser
Nearby
Beach Hazards Statements in Maine, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.